Thunderstorm Wind, Whiteside
- When
- May 22, 1:10 PM CST
- Where
- Whiteside County, Fulton
- Property damage
- $200
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.867, -90.167
Large tree blown down on Chase Road reported by law enforcement.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 22, 1:35 AM CST, 11 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 235 AM CDT TUE MAY 22 2001 .OVERVIEW...UNSEASONABLY STRONG UPPER TROUGH STARTING TO CLOSE OFF OVER NORTHERN PLAINS WITH LOTS OF COLD AIR SPILLING IN BEHIND SYSTEM. LEADING EDGE OF CLOUDS SPINNING INTO NORTHERN IOWA NOW APPROACHING HIGHWAY 20 CORRIDOR AND MOVING SLOWLY SOUTHEAST AT 15-20 MPH. CLEAR SKIES ALLOWING TEMPERATURES TO FALL INTO 40S OVER REGION AS OF 06Z DESPITE WEST WINDS OF 10 TO 15 MPH. UPPER AIR ANALYSIS SUPPORTS CLOSURE OF SYSTEM OVER REGION WITH LITTLE MOVEMENT OF CLOSED SYSTEM. ...CLOUDS AND PRECIP CHANCES AND JUST HOW COLD WILL BE FORECAST CHALLENGE... .DIAGNOSIS AND DAY 1...MODELS SHOW CLOSED SYSTEM SETTING UP NEXT SEVERAL DAYS WITH SOME VARIANCE ON RAINFALL AND AMOUNT OF COLD AIR. AGAIN NORMAL PROBLEM OF ETA PRECIPITATION QUESTIONABLE...AVN TEMPS TOO COOL AS HAS BEEN CASE SINCE LAST WEEK MODEL CHANGES. SO WILL AGAIN...USE BLEND OF STRENGTHS OF NGM(POPS/TEMPS)... AVN(FORCING) AND ETA(SFC FEATURES) FOR FORECAST. SATELLITE SUPPORTS DAY STARTING OUT PARTLY/MOSTLY SUNNY MOST AREAS EARLY AND THEN CLOUDS MOVING IN FROM NW COMBINED WITH DIABATIC HEATING FOR AN INCREASING CHANCE OF RAIN...ESPECIALLY NORTH OF I-80 BY PM. WILL GO WITH TEMPERATURES NEAR FWC AND MAV. WEST WINDS OF 10 TO 20 MPH TO KEEP THINGS BRISK AND UNSEASONABLY COOL WITH MAX TEMPS 15 DEGREES OR MORE BELOW NORMAL. TONIGHT...LOW CHANCE POPS WITH LOTS OF CLOUDS WITH CYCLONIC FLOW AND TEMPERATURES AGAIN SLIGHTLY ABOVE GUIDANCE DUE TO CLOUDS WHICH ARE ALREADY IN FORECAST. .DAY 2...NEAR RECORD COLD DAY AS DEEPLY OCCLUDED UPPER LOW SLIDES DIRECTLY OR ALMOST DIRECTLY OVERHEAD WITH LOTS OF CLOUDS AND LIGHT RAIN TO LIMIT HEATING FROM UPPER LOW. MAV GUIDANCE REMAINS A TAD TOO COOL AND WILL GO SLIGHTLY COOLER THAN FWC FOR TEMPS WITH LIKELY POPS OF RAIN EXCEPT HIGH CHANCE SOUTH SECTIONS. AVN COLD BIAS IS STILL SIGNIFICANT BUT EACH RUN HAS BEEN A DEGREE OR TWO WARMER PAST 3-4 RUNS. THUS...HIGHS TO REMAIN IN 50S AND POSSIBLY LOWER 50S NW SECTIONS. WEDNESDAY NIGHT AGAIN CHANCE POPS WITH LOWS A CATEGORY ABOVE IN GENERAL FROM WARMEST FWC VS TOO COOL MAV DUE TO CLOUDS. RECORD MIN MAXES ARE MLI...59 AND AND DBQ...57 SO MAXIMUM TEMPS RECORDS ARE THREATENED SO WILL USE NEAR RECORD COLD WORDING FOR HIGHS. .EXTENDED (THU-MON)...ALL MEDIUM MODELS STILL KEEP REGION UNDER STRONG CYCLONIC FLOW FROM UPPER LOW THROUGH SATURDAY AND SOMEWHAT INTO SUNDAY. WILL AGAIN RAISE POPS TO LIKELY THURSDAY FOR DAY 3 FROM WRAPAROUND POPS. CLOUDS AND POPS REMAIN THRU SATURDAY BUT LEAVE FOR DAY FOLKS TO ADJUST AS ALREADY HAVE SHOWERS FOR FRIDAY . MAX TEMPS ON THURSDAY MAY REMAIN WITHIN A FEW DEGREES OF EXISTING COLD MINIMUM MAX TEMPERATURE RECORDS...THEN VERY SLOW MODIFICATION INTO WEEKEND. .DVN... IA...NONE. IL...NONE. MO...NONE. NICHOLS
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231000- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1224 PM CDT TUE MAY 22 2001 ...SCATTERED THUNDERSTORMS THIS AFTERNOON... AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH COLD AIR ALOFT TO TRIGGER SHOWERS AND THUNDERSTORMS OVER THE REGION THIS AFTERNOON. A VERY LOW FREEZING LEVEL WILL MEAN THAT MANY OF THE SHOWERS AND THUNDERSTORMS WILL PRODUCE SMALL HAIL...WITH SOME OF THE STRONGER THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO NEAR THREE QUARTERS OF AN INCH AND GUSTY WINDS OF NEAR 45 MPH. ALSO...IN THE STRONGER STORMS THE HAIL MAY LAST FOR SEVERAL MINUTES...AND COULD COVER THE GROUND IN SOME LOCATIONS. IN ADDITION TO THE SMALL HAIL...CONDITIONS ARE ALSO FAVORABLE FOR COLD AIR FUNNELS. THESE COLD AIR FUNNELS ARE GENERALLY WEAK AND RARELY TOUCH DOWN. HOWEVER...IF YOU OBSERVE ONE OF THESE FUNNELS APPROACHING THE GROUND...SEEK SHELTER IMMEDIATELY...AS THEY CAN PRODUCE VERY STRONG WINDS. SPOTTER ACTIVATION IS NOT ANTICIPATED. 05
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
105 PM CDT TUE MAY 22 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1016 AM FAIRBANK IA .25 INCH HAIL
05/22/01 BUCHANAN REPORTED BY COOPERATIVE
OBSERVER.
1048 AM KEWANEE IL .25 INCH HAIL
05/22/01 HENRY REPORTED BY STORM
SPOTTER.The Quad Cities radar (KDVN), 45 km away, was scanning. The volume nearest the first event began at 19:09 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree blown down on Chase Road reported by law enforcement.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250616.